Alert archive / Kansas / River Flood Warnings in 2007

River Flood Warning 27, NWS Topeka, KS

December 11, 2007Marshall County, Kansas

NWS Topeka, KS issued this river flood warning at Dec 11, 2007, 5:45 PM CST for Marshall County, Kansas. It took effect at Dec 11, 2007, 5:54 PM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2007, 5:45 PM CST (23:45 UTC)
In effect from
Dec 11, 2007, 5:54 PM CST
Expired
Dec 12, 2007, 12:36 PM CST
In force
19 hr
Issued by
NWS Topeka, KS
Flood severity
Minor

County Marshall County, KS

The radar

The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black Vermillion River at Frankfort (FKFK1).

Action stage
14 ft
Minor stage
19 ft
Moderate stage
27.5 ft
Major stage
40.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06885500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KTOP 112345
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
545 PM CST TUE DEC 11 2007

...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING STREAMS IN KANSAS... 

  BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-120745-
/O.NEW.KTOP.FL.W.0027.071211T2354Z-071212T1818Z/
/FKFK1.1.ER.071211T2354Z.071212T0600Z.071212T0618Z.NO/
545 PM CST TUE DEC 11 2007

THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLACK VERMILLION RIVER AT FRANKFORT.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:30 PM TUESDAY THE STAGE WAS 18.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THIS 
  EVENING AND CONTINUE TO RISE TO NEAR 19.8 FEET BY EARLY WEDNESDAY 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE WEDNESDAY 
  MORNING.
* IMPACT...AT 19.0 FEET...MINOR FLOODING OF LOWLAND AREAS OCCURS ALONG
  THE RIVER FROM VERMILLION TO THE MOUTH OF THE BLACK VERMILLION 
  RIVER.

$$
4 follow-up statements
000 
WGUS83 KTOP 120406
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
1006 PM CST TUE DEC 11 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-121206-
/O.EXT.KTOP.FL.W.0027.000000T0000Z-071212T2021Z/
/FKFK1.1.ER.071212T0031Z.071212T0600Z.071212T0821Z.NO/
1006 PM CST TUE DEC 11 2007

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE BLACK VERMILLION RIVER AT FRANKFORT.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 PM TUESDAY THE STAGE WAS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.1 FEET BY 
  MIDNIGHT WEDNESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY WEDNESDAY MORNING.
* IMPACT...AT 19.0 FEET...MINOR FLOODING OF LOWLAND AREAS OCCURS ALONG
  THE RIVER FROM VERMILLION TO THE MOUTH OF THE BLACK VERMILLION 
  RIVER.

$$
000 
WGUS83 KTOP 121137
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
537 AM CST WED DEC 12 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-121937-
/O.EXT.KTOP.FL.W.0027.000000T0000Z-071212T2330Z/
/FKFK1.1.ER.071212T0031Z.071212T1030Z.071212T1130Z.NO/
537 AM CST WED DEC 12 2007

...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE BLACK VERMILLION RIVER AT FRANKFORT.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:00 AM WEDNESDAY THE STAGE WAS 20.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE THIS 
  MORNING.
* IMPACT...AT 19.0 FEET...MINOR FLOODING OF LOWLAND AREAS OCCURS ALONG
  THE RIVER FROM VERMILLION TO THE MOUTH OF THE BLACK VERMILLION 
  RIVER.

$$
000 
WGUS83 KTOP 121332
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
732 AM CST WED DEC 12 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-122132-
/O.EXT.KTOP.FL.W.0027.000000T0000Z-071213T0818Z/
/FKFK1.1.ER.071212T0031Z.071212T1030Z.071212T2018Z.NO/
732 AM CST WED DEC 12 2007

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE BLACK VERMILLION RIVER AT FRANKFORT.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM WEDNESDAY THE STAGE WAS 20.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 19.0 FEET...MINOR FLOODING OF LOWLAND AREAS OCCURS ALONG
  THE RIVER FROM VERMILLION TO THE MOUTH OF THE BLACK VERMILLION 
  RIVER.

$$
000 
WGUS83 KTOP 121836
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
1236 PM CST WED DEC 12 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN 
KANSAS...
 
  BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY
 
STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-121906-
/O.CAN.KTOP.FL.W.0027.000000T0000Z-071213T0818Z/
/FKFK1.1.ER.071212T0031Z.071212T1030Z.071212T1656Z.NO/
1236 PM CST WED DEC 12 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACK VERMILLION RIVER AT FRANKFORT.
* AT 12:00 PM WEDNESDAY THE STAGE WAS 18.2 FEET. 
* FELL BELOW FLOOD STAGE AT 10:56 AM WEDNESDAY.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.8 FEET BY THURSDAY
  MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Dec 11, 4:46 PM CST, 59 minutes earlier.

Area forecast discussion, Dec 11, 4:46 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
446 PM CST TUE DEC 11 2007

.DISCUSSION...

SHORT TERM FORECAST FOCUS IS ON THE IMPACT OF NORTHERLY WINDS AND
ADDITIONAL LIGHT WINTRY PRECIPITATION ACROSS THE ENTIRE FORECAST
AREA THIS AFTERNOON THROUGH TONIGHT.

LARGE SCALE TROUGH REMAINS OVER THE WESTERN CONUS WITH STRONG
SHORTWAVE TROUGH PUSHING NORTHEAST THROUGH EASTERN KS AND OK AT
FORECAST TIME.  RADAR TRENDS AND RUC ANALYSIS INDICATE THAT THE MAIN
FRONTOGENETIC FORCING AND LARGE SCALE LIFT ASSOCIATED WITH THIS
STORM SYSTEM HAS MOVED OFF TO THE SOUTHEAST OF THE TOPEKA CWA.  THE
LEADING EDGE OF A COLD FRONT MOVING THROUGH THE FORECAST AREA HAD
ALREADY PUSHED THROUGH EAST CENTRAL KS BY FORECAST TIME.

BEHIND THE FRONT TONIGHT...COLDER AIR WILL CONTINUE TO FILTER SOUTH
THROUGH THE CWA.  OVERNIGHT LOWS ARE EXPECTED TO DIP INTO THE UPPER
TEENS OVER NORTH CENTRAL KS TO THE MIDDLE 20S IN EAST CENTRAL KS.
FREEZING TEMPERATURES WILL FREEZE ANY STANDING WATER ON THE
GROUND...AND ANY UNTREATED ROADS ARE LIKELY TO BECOME VERY SLICK
TONIGHT AS THIS STANDING WATER FREEZES OVER.  DRIER AIR CAN BEE SEEN
ON THE WATER VAPOR SATELLITE IMAGERY SPREADING NORTHEAST INTO
EASTERN KS AT FORECAST TIME.  THIS DRIER AIR ALOFT IS EXPECTED TO
OVERSPREAD THE FORECAST AREA BY 00Z...UNSATURATING THE DENDRITIC
GROWTH ZONE.  WITH DEEPER MOISTURE NOW OFF TO THE EAST AND REMNANT
LARGE SCALE LIFT OVER THE FORECAST AREA...WOULD EXPECT SOME
ADDITIONAL LIGHT WINTRY PRECIPITATION TO CONTINUE TO DEVELOP INTO
THE EARLY OVERNIGHT HOURS.  AT THIS TIME WITH COLDER AIR SPREADING
SOUTH...AND THE DENDRITIC GROWTH ZONE BECOMING UNSATURATED WITH
TIME...THINKING IS THAT LIGHT PRECIPITATION WILL FALL AS A MIX OF
SLEET AND SNOW OVER NORTH CENTRAL KS AND THEN A MIXTURE OF SLEET AND
FREEZING RAIN SOUTHEAST INTO EAST CENTRAL KANSAS.  ALL PRECIPITATION
IS EXPECTED TO TRANSITION OVER TO FREEZING DRIZZLE THIS EVENING AS
THE DENDRITIC GROWTH LAYER DRIES OUT.  IN GENERAL ADDITIONAL
ACCUMULATIONS OF ICE AND SLEET ARE EXPECTED TO REMAIN UNDER ONE
QUARTER INCH OVER THE ENTIRE CWA WHILE ANY SNOW ACCUMULATIONS ARE
EXPECTED TO TOTAL AN INCH OR LESS.  FREEZING DRIZZLE ARE EXPECTED TO
PLACE AN ADDITIONAL LIGHT GLAZE OVER LIGHT SLEET AND SNOW
ACCUMULATIONS...EXACERBATING EFFORTS TO RESTORE POWER AND CLEAR OUT
DEBRIS DUE TO THE ICE STORM.  COMPLICATING MATTERS FURTHER...BEHIND
THE COLD FRONT WINDS HAVE BEEN INCREASING INTO THE 10 TO 15 MPH
RANGE WHICH WOULD LIKELY CAUSE ADDITIONAL DAMAGE TO ANY POWER LINES
OR TREE BRANCHES THAT HAVE ACCUMULATED A QUARTER INCH OF ICE OR
GREATER.  POWER LINE OR TREE DAMAGE IS EXPECTED TO OCCUR BEYOND THE
END OF THE CURRENT WINTER WEATHER ADVISORY...AFTER PRECIPITATION
ENDS ACROSS THE AREA AFTER MIDNIGHT TONIGHT.

CAVANAUGH

THE UPPER WAVE THAT HAS BROUGHT EXTENSIVE PRECIP TO THE AREA FINALLY
PHASES AND LIFTS EAST ACROSS THE FORECAST AREA ON WEDNESDAY. AT THIS
TIME INDICATIONS ARE FOR PRECIPITATION TO STAY TO OUR EAST AND SOUTH
AND WILL THEREFORE CARRY DRY GRIDS...ON THE COOL SIDE CONSIDERING
ABUNDANT ICE ACROSS MUCH OF THE AREA. NEXT SHORTWAVE DROPS IN
QUICKLY OUT OF THE NORTHERN ROCKIES AND SKIMS EAST ACROSS THE US/CA
BORDER...DRAWING A PUSH OF COLD AIR SOUTHWARD. THIS KEEPS
TEMPERATURES COOL BOTH THURSDAY AND FRIDAY.

SECONDARY PIECE OF ENERGY DROPS SOUTH ACROSS THE ROCKIES INTO THE
GREAT BASIN AND PROGRESSES EAST INTO SATURDAY. AT THIS TIME MOST
MOISTURE AND DYNAMICS ACT WITH THE OPEN WAVE TO KEEP PRECIP
CHANCES LIMITED TO SOUTHERN ZONES...HOWEVER PREVIOUS RUNS HAD WAVE
FARTHER NORTH AND WILL CARRY A SLIGHT CHANCE POP FIST WEST THEN
ALL AREAS TO ACCOMMODATE FOR TRACK UNCERTAINTY.

NORTHWEST FLOW ALOFT ON SUNDAY TRANSITIONS TO SOUTHWEST FLOW AND
RETURN TO THE LEE TROF SOUTHERLY WINDS ON MONDAY AND INTO TUESDAY.
MAY BE ENOUGH TO BRING TEMPERATURES BACK UP INTO THE 40S AND THAW
THINGS OUT A BIT...PARTICULARLY ACROSS THE NORTH. UNTIL THEN HAVE
KEPT GRIDS SLIGHTLY COOLER AND DRY THROUGH THE PERIOD.

67

&&

.AVIATION...

HEAVIER PRECIP IS MOVING OFF TO THE SOUTH AND EAST...BUT SCATTERED
SHOWERS OF LIGHT FREEZING RAIN...SLEET AND SNOW HAVE DEVELOPED
ACROSS NC KS THIS AFTERNOON.  ADDITIONALLY...FREEZING DRIZZLE WAS
OCCURING AT MID AFTERNOON IN SEVERAL LOCATIONS.  AS UPPER LEVEL
SYSTEM MOVES OUT OF STATE THIS EVENING...EXPECT MORE SIGNIFICANT
FREEZING PRECIPITATION TO END.  SURFACE RIDGE AXIS THEN MOVES INTO
CENTRAL KS BY MID DAY ON WEDNESDAY.  LOW CLOUDS ARE EXPECTED TO HANG
INTO EASTERN KS UNTIL AFTER SURFACE RIDGE AXIS PASSES WEDNESDAY
AFTERNOON/EVENING.  FOR TAF SITES...THIS MEANS IFR CONDITIONS DUE TO
CIG HEIGHTS ARE EXPECTED AT LEAST THROUGH MID MORNING
WEDNESDAY...WITH LIGHTER SLEET...SNOW AND FREEZING RAIN/DRIZZLE
EXPECTED TO END THIS EVENING.  HOWEVER...SOME FOG LIKELY OVERNIGHT
WITH VISIBILITIES IN THE 2 TO 4 MILE RANGE.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY IN EFFECT
THROUGH MIDNIGHT WEDNESDAY ACROSS THE ENTIRE TOPEKA FORECAST AREA.

&&
Hazardous weather outlook, Dec 11, 4:24 PM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
424 PM CST TUE DEC 11 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-121200-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
424 PM CST TUE DEC 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT ACROSS THE AREA UNTIL
MIDNIGHT. A MIX OF FREEZING DRIZZLE...SLEET...AND SNOW ARE
EXPECTED WITH VERY LITTLE ACCUMULATION. AS TEMPERATURES DROP BELOW
FREEZING...WET SURFACES WILL REFREEZE AND CREATE SLICK CONDITIONS.
IN ADDITION...INCREASING NORTHERLY WINDS OF 10 TO 15 MPH WILL
CAUSE ICE COATED TREES...POWER POLES...POWER LINES...AND OTHER
TALL OBJECTS TO HAVE INCREASED POTENTIAL TO BREAK UNDER THE STRESS
FROM THE WIND. WATCH FOR BREAKING LIMBS...AND BE ALERT FOR
INCREASING SLICK SPOTS AS TEMPERATURES FALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF LIGHT SNOW FRIDAY NIGHT AND SATURDAY
ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT THE TYPE OF WINTER PRECIPITATION
FALLING AND ANY ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN
TOPEKA.

In the hours before

Local storm report, Dec 11, 1:48 PM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
148 PM CST TUE DEC 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     ICE STORM        OTTAWA                  38.62N 95.27W
12/11/2007                   FRANKLIN           KS   LAW ENFORCEMENT

            0.25 TO 0.50 INCH OF ICE ACCUMULATED ON TREES, SHRUBBERY,
            AND POWERLINES AT APPROXIMATELY 7AM THIS MORNING. AT
            LEAST 0.25 INCH OF ICE WAS STILL EVIDENT ON TREES AND
            POWERLINES DURING THE EARLY AFTERNOON. GRAVEL ROADS
            ACROSS FRANKLIN COUNTY WERE TREACHEROUS, AND SIDEWALKS
            WERE QUITE SLICK.

&&

EK
Local storm report, Dec 11, 2:08 PM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
208 PM CST TUE DEC 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     ICE STORM        FAIRVIEW                39.84N 95.73W
12/11/2007                   BROWN              KS   TRAINED SPOTTER

            SPOTTER REPORTED MANY TREE LIMBS DOWN ACROSS HIS
            PROPERTY. ICE NEARLY 2 INCHES THICK HAD ACCUMULATED ON
            BRANCHES. POWER OUT AT HIS RESIDENCE.

&&

EK
Local storm report, Dec 11, 3:02 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
302 PM CST TUE DEC 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     ICE STORM        WAMEGO                  39.20N 96.30W
12/11/2007                   POTTAWATOMIE       KS   TRAINED SPOTTER

            1 INCH OF ICE ACCUMULATED ON EXPOSED SURFACES OVER THE
            PAST 21 HOURS. LIQUID EQUIVALENT SINCE 6PM THE 10TH
            TOTALED 2.4 INCHES. FREEZING DRIZZLE REPORTED AT TIME OF
            OBSERVATION.

&&

EK
Local storm report, Dec 11, 3:41 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
341 PM CST TUE DEC 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     ICE STORM        BAILEYVILLE             39.84N 96.18W
12/11/2007                   NEMAHA             KS   CO-OP OBSERVER

            SEVERAL TREE LIMBS DOWN AND POWER OUT AT OBSERVERS HOME.
            2.25 INCHES OF LIQUID EQUIVALENT PRECIPITATION MEASURED,
            AND 1.5 TO 2 INCHES OF ICE ACCUMULATED ON TREE LIMBS AND
            POWERLINES.

&&

EK
Local storm report, Dec 11, 5:19 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
519 PM CST TUE DEC 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HEAVY RAIN       6 N HERINGTON           38.76N 96.94W
12/11/2007  M4.00 INCH       DICKINSON          KS   TRAINED SPOTTER

            4 INCHES OF RAIN IN LAST 24 HOURS

&&
Special weather statement, Dec 11, 5:31 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
531 PM CST TUE DEC 11 2007

KSZ009-021-034-120145-
WASHINGTON-CLAY-OTTAWA-
INCLUDING THE CITY OF...CLAY CENTER
531 PM CST TUE DEC 11 2007

...A LISTING OF COMMUNITY SHELTERS IN NORTH CENTRAL KANSAS...

IN WASHINGTON COUNTY...THE FIRST NATIONAL BANK IN THE CITY OF
WASHINGTON. THE TRINITY LUTHERAN CHURCH IN HANOVER.

IN CLAY COUNTY...THE HIGH SCHOOL IN CLAY CENTER.

FOR OTTAWA COUNTY...THE SHELTER IS IN SALINA...AT CAMP WEBSTER.

KSZ010-011-022-023-120145-
MARSHALL-NEMAHA-RILEY-POTTAWATOMIE-
INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN
531 PM CST TUE DEC 11 2007

...A LISTING OF COMMUNITY SHELTERS IN NORTH CENTRAL AND
NORTHEASTERN KANSAS...

IN MARSHALL COUNTY...THE NURSING HOME IN BLUE VALLEY. SAINT
GREGORYS CHURCH IN MARYSVILLE.

IN NEMAHA COUNTY...THE COMMUNITY BUILDING IN SENECA. EAST RIDGE
CARE HOME IN CENTRALIA. THE AMERICAN LEGION BUILDING IN WETMORE.
THE CITY HALL IN SABETHA.

IN RILEY COUNTY...CICO PARK AT POTSROFF.

POTTAWATOMIE COUNTY...THE WESTMORELAND CARE HOME.

KSZ035>037-120145-
DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...ABILENE...JUNCTION CITY
531 PM CST TUE DEC 11 2007

...A LISTING OF COMMUNITY SHELTERS IN NORTH CENTRAL AND
NORTHEASTERN KANSAS...

IN DICKINSON COUNTY...STERL HALL IN ABILENE. THE HERINGTON
COMMUNITY BUILDING.

IN GEARY COUNTY...THE MUNICIPAL BUILDING IN JUNCTION CITY. SPIN
CITY IN JUNCTION CITY.

IN MORRIS COUNTY...THE COURT HOUSE IN COUNCIL GROVE.

KSZ058-120145-
COFFEY-
531 PM CST TUE DEC 11 2007

...A LISTING OF COMMUNITY SHELTERS IN EAST CENTRAL KANSAS...

IN COFFEY COUNTY...THE BAPTIST CHURCH IN LEBO. SUNSET MANOR
NURSING HOME IN WAVERLY. OVER FLOW FROM THE NURSING HOME WILL GO
TO THE WAVERLY FIRE STATION.

KSZ024-038-039-120145-
JACKSON-WABAUNSEE-SHAWNEE-
INCLUDING THE CITY OF...TOPEKA
531 PM CST TUE DEC 11 2007

...A LISTING OF COMMUNITY SHELTERS ACROSS NORTHEASTERN KANSAS...

IN JACKSON COUNTY...THE SENIOR CENTER IN HOLTON. THE ONAGA CLINIC.
THE PRAIRIE BAND CASINO HOTEL WILL ACCEPT 50 SENIORS. THE BINGO
HALL ON Q ROAD.

IN WABAUNSEE COUNTY...THE COUNTY COURT HOUSE IN ALMA.

IN SHAWNEE COUNTY...THE TOPEKA EXPO CENTER.

KSZ012-120145-
BROWN-
INCLUDING THE CITY OF...HIAWATHA
531 PM CST TUE DEC 11 2007

...A LISTING OF COMMUNITY SHELTERS ACROSS NORTHEASTERN KANSAS...

IN BROWN COUNTY...THE NATIONAL GUARD ARMORY IN HIAWATHA. THE
COMMUNITY CENTER IN MORRILL. THE CITY HALL IN HORTON. THE EVEREST
COMMUNITY CENTER. RESIDENTS SEEKING SHELTER IN BROWN COUNTY ARE
ENCOURAGED TO BRING MEDICINES...BEDDING AND FOOD.

CONTACT LOCAL LAW ENFORCEMENT FOR ADDITIONAL INFORMATION.

CAVANAUGH/STARK

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 6:52 AM CSTRiver Flood WarningTOPJackson, Shawnee8 hr
Dec 11, 12:11 PM CSTWinter Weather AdvisoryTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more11 hr

Nearby

River Flood Warnings in Kansas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.